A member asked:

I am not overwgt.nor do i no excercise. take combivir (lamivudine and zidovudine) and sustiva meds for hiv. can either/both cause blood sugar to rise? i just had pcp do a a1c tes

A doctor has provided 1 answer
Dr. Brad Eilerman answered

Specializes in Endocrinology

Protease inhibitors can contribute to lipodystrophy which can lead to elevated blood glucose because of Insulin resistance. Also drug induced pancreatitis can lead to decreased Insulin production.

Answered Jan 1, 2015

5.1k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...